Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online
Ask a Urologist   »  

Is microalbuminuria level of 1,943 mg/dl a cause for concern?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2758 Questions
Question
What is the pharmacokinetic and pharmacodynamic consideration of drugs of a 50-year-old Caucasian female who is obese, has hypertension, diabetes? One year ago a spot urine test showed a microalbuminuria level of 1,943 mg/dl.
Mon, 16 Apr 2018 in Urinary and Bladder Problems
 
 
Answered by Dr. Muhammad Sareer Khalil 3 hours later
Brief Answer:
Medications prescribed appropriately

Detailed Answer:
Hello and welcome

I appreciate your concern

The ACE inhibitors would prevent progression of nephropathy related to diabetes by decreasing the proteinuria. The ACE inhibitors would also decrease the intra glomerular hypertension leading to a beneficial effect in the long term even though there may be an initial drop in the GFR. The metformin would address both the diabetes and obesity.

Let me know if you have any query

Wishing you best of health

Thanks
Above answer was peer-reviewed by
 
Follow-up: Is microalbuminuria level of 1,943 mg/dl a cause for concern? 17 hours later
Thank you, Dr. XXXXXXX I have another question but more on the academic side, I thought that the GRF would initially increase due to hyperfiltration in the glomerular. Then as kidney damage progresses, the GRF decreases. Am I thinking right about this?

Again, thank you for your time.
 
 
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
Yes

Detailed Answer:
Hello again

Yes, GFR (Glomerular Filteration Rate) would increase initially due to hyperfilteration. You are correct.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor